Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Stomach pains, taken amoxicillin, having watery diarrhea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
User :   hi ive recently taken amoxicillin and was done with it last sunday the next day i was having some stomach pains that lasted a couple days but have now stoped. now i have been having this watery diarrhea. is this normal with this medication or should i be worried?
Doctor :   hI
Doctor :  
User :   hi AAAAAAA
Doctor :   let me read ur query
Doctor :   yes
Doctor :   diarhea is a common side effect with amoxicilloin
Doctor :   this is due to high dosage or prolonged therapy
User :   even a week after?? and very watery?
Doctor :   yes
User :   and what about the stomach pains
Doctor :   you will benefit with a dose of probiotic medications
Doctor :   the stomach pains are cramps due to the diarhhea
Doctor :   these cramps will reduce over time as the diarhea stops
User :   yeah the cramps stopped and as soon as they did the diarhea began
Doctor :   do u have any fever, ?
User :   no
Doctor :   ok
User :   i was a little hot like the first day lk a week ago but that was about it
Doctor :   you can take some probiotic medications that will help the diarhea
Doctor :   also a dose of Imodium will also be helpful
User :   okay so its nothing i have to really go see a doctor about or anything
Doctor :   in case u have fever, or bloody stools , or cramps that are severe, then u need to see your doctor
Doctor :   for additional care and treatment
User :   okay what about lose of appiete
User :   like i havent eaten anything yesterday and i dont even feel hungry
Doctor :   it is due to the diarhea
Doctor :   since the absorption from the stomach is reduced, the appetite is less
Doctor :   the stomach needs rest to recuperate and become normal
Doctor :   once the diarhea stops your appetite will normalise within a day or two
Doctor :   have u followed my advice ?
User :   yeah
Doctor :   is there anything else i can help u with ?
User :   no thats all thank you
Doctor :   ok
Doctor :   i hope i have answered your queries
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor